Adderall, like a lot of other similar prescription medication, is subject to abuse and misuse by many people. The drug is mainly supposed to be used in the treatment of ADHD (Attention Deficit Hyperactivity Disorder), but it is commonly abused as a “study drug,” “party drug” or “crash-diet drug” for its usefulness in enhancing focus and increasing wakefulness, suppressing appetite and heightened Adderall euphoria/energy respectively. These uses are purely recreational and not recommended. In fact, they are likely to lead to addiction as the drug has a very high potential for it.
Can You Snort Adderall?
Apart from the potential for abuse and addiction, there are specific ways that Adderall can be ingested that will significantly increase the chances of overdosing on the drug. One of the significant ways for this to happen is through Adderall snorting. No surprises here really because this applies to most drugs – snorting just makes everything worse, and in this case, an Adderall overdose signs can result in brain damage, coma, or death – similarly to snorting salt or other potentially dangerous substances.
Dangers of Snorting Adderall
When one crushes a drug like Adderall in a bid to snort it, they tend to do so because they’re trying to achieve a quicker and stronger Adderall high. However, Snorting Adderall XR (extended-release tablets) in this manner completely ruins the normal process where the drug is slowly released into the system over a period of time. So, does Adderall make you high? When you snort Adderall, the entire content of the drug goes into the bloodstream immediately, and the feeling that comes with is a form of “high.” The question of how much Adderall to get high largely depends on the physiology of the user and other factors such as any other drugs or alcohol used concurrently with Adderall. This also applies to the question of how much Adderall it takes to od. The standard lethal dose of Adderall falls between 20 to 25mg for every kilo of body weight, but snorting the drug significantly increases the risk.
This sudden activity of Adderall in the system when it is snorted may be too much for the brain to handle. In these cases, side effects such as a quickened heart rate, seizures, severe confusion, fever, hypertension, and psychosis may present themselves. These side effects can, in turn, lead to severe health problems such as a heart attack, stroke, or even death. It happens more frequently than one might imagine, too – the National Institute on Drug Abuse reported that nearly 30,000 people died from a prescription drug overdose in 2014. These were not all as a result of snorting or sniffing Adderall, though.
Apart from the risk of overdose associated with snorting Adderall, there are other side effects (ranging from mild to severe) that could occur as a result of that singular act. These include:
- Appetite loss
- Weight loss
- Dry mouth
- Chest pain
- Libido changes/sexual dysfunction
- Damage to parts of the brain that deal with memory and learning
- Panic attacks
- Increased heart rate
- Shallow breathing
- Blurred vision
Adderall does give one that “feel-good” emotion, but this is what makes it addictive – especially when the drug is snorted, and the system receives the entire dose at once. When the body stops receiving this enhanced feeling of pleasure and is unable to recreate it naturally, it begins to crave, and the user starts to experience withdrawal symptoms.
If you or a loved one are dealing with Adderall abuse or dependence, you should know that you are not alone and help is available for you. Reach out to a rehabilitation center near you and get the treatment that you need as soon as possible.